Alert archive / Oklahoma / Special Weather Statements in 2017
Special Weather Statement, NWS Shreveport, LA
NWS Shreveport, LA issued this special weather statement at Jun 19, 2017, 3:41 AM CDT for McCurtain County, Oklahoma. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2017, 3:41 AM CDT (08:41 UTC)
- Expired
- Jun 19, 2017, 4:45 AM CDT
- In force
- 64 min
- Issued by
- NWS Shreveport, LA
County McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 161 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 8.7 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1594 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1378 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.2
The text
As transmitted.
597
WWUS84 KSHV 190841
SPSSHV
Special Weather Statement
National Weather Service Shreveport LA
341 AM CDT MON JUN 19 2017
OKZ077-190945-
McCurtain OK-
341 AM CDT MON JUN 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MCCURTAIN COUNTY UNTIL
445 AM CDT...
At 339 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Broken Bow and right at Glover, moving south at 20 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Idabel, Broken Bow, Wright City, Millerton, Haworth, Garvin, Farmers
Hill, Holly Creek, Glover, Harris, Oak Hill and Golden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3421 9483 3372 9461 3377 9484 3381 9492
3382 9492 3382 9495 3386 9497 3385 9499
3389 9506 3411 9505
TIME...MOT...LOC 0839Z 341DEG 16KT 3408 9492
$$
24What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Jun 19, 12:19 AM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, Jun 19, 12:19 AM CDT, 3 hours 22 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1219 AM CDT Mon Jun 19 2017 .AVIATION... For the 19/06z TAFs, scattered convection will continue to develop along an approaching cold front currently located just south of Interstate 40 in Oklahoma and Arkansas. Storms will advance southward along with the front through the TAF period, likely reaching the Interstate 20 corridor around 19/12z. Model guidance continues to indicate the convection will decrease in coverage with southward extent. Impacts from showers and thunderstorms should end at all TAF sites by 20/02z. Skies will gradually clear from north to south late in the period behind the departing cold front. CN && .PREV DISCUSSION... /issued 943 PM CDT Sun Jun 18 2017/ UPDATE... The quasi-stationary cold front has sagged southward from southeast OK to across portions of extreme northeast TX tonight. A few isolated showers have commenced to slowly develop across northeast TX, whilst more well developed thunderstorms were ongoing from near Oklahoma City, OK eastward to near Fort Smith, AR. High-resolution models still hint at further development along the slowly southward sagging cold front overnight, and if it hold together, making it to the Interstate-20 corridor Monday mid-morning. Have elected to maintain highest POPs across the northern zones /near the front/ early tonight, but dropped POPs below mentionable levels across portions of central LA given latest radar trends. In addition, also tweaked the overnight temps to show temps dropping into the upper 60s across the far northern zones versus 70s elsewhere, due to the speed of the fropa. PREV DISCUSSION... /issued 229 PM CDT Sun Jun 18 2017/ DISCUSSION... Morning convection across our extreme northern most zones has worked over the atmosphere with new convection trying to develop along further north closer to the frontal boundary which as of 19z extends from near an SPS/ADM/FSM/FLP line. The front has showed very little movement over the last couple hours and given the fact that the morning convection has stabilized the Middle Red River Valley across Northeast Texas, Southeast Oklahoma and Southwest Arkansas, timing of redevelopment across this region may be delayed a few hours which if it's delayed enough, could keep the storms from becoming too severe. The HRRR is suggesting this scenario with very little additional convection developing between now and 7 pm but convection increasing quickly in coverage and intensity after the 7pm hour. Regardless, the closer we get to midnight, we should be seeing scattered to numerous showers and thunderstorms north of the I-20 Corridor with this convection making quick progress towards the I-20 corridor by sunrise Monday Morning. Not going to say we will not see any severe convection overnight but if we do see the delay in redevelopment later this afternoon/evening, it mighty curtail the severity of the storms somewhat. The front should be near or just north of the I-20 Corridor by sunrise and will be very slow to get out of our southern zones during the daytime hours on Monday, perhaps not pushing completely through our region until Monday Night. The slower frontal progression will result in a slower progression of milder/drier air into the region from the northeast but that atmosphere will eventually spill into our region during the day Tuesday. Beyond Tuesday and through the remainder of the upcoming work week, we begin looking in the Gulf for a increase in tropical moisture from the south and east. This increase in moisture will begin first of all from a pinched off part of a longwave trough which should remain anchored across the West Central and North Central Gulf through at least Tuesday. Its the interaction between this upper trough (non-tropical) and possible tropical development somewhere near the Yucatan Peninsula that has been giving the medium range progs fits over the last several days and today is no different. Solutions range from steering a tropical system nearly due westward into the Bay of Campeche next week to lifting a weak tropical low north northeast from the Yucatan towards the Fla Pnhdl. Other solutions want to bring a weak tropical low somewhere near the S La coast or SE Tx coast. Have decided to handle this with a gradual increase in pops beginning late on Wed and continuing this trend through the end of the upcoming work week. Needless to say this could change significantly once the medium range progs begin to lock onto a solution but believe we need something to develop first near the Yucatan which is no guarantee given the strong upper level shear in place through early next week. Prelims to follow...13. && .PRELIMINARY POINT TEMPS/POPS... SHV 70 92 69 92 / 10 10 10 10 MLU 69 90 69 89 / 10 10 10 20 DEQ 63 92 65 92 / 10 10 10 10 TXK 67 92 67 92 / 10 10 10 10 ELD 66 91 66 90 / 10 10 10 10 TYR 71 93 69 93 / 10 10 10 10 GGG 70 93 69 92 / 10 10 10 10 LFK 73 93 70 92 / 20 10 10 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 09/29
Hazardous weather outlook, Jun 18, 10:06 AM CDT, 17 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1006 AM CDT Sun Jun 18 2017 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-191200- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1006 AM CDT Sun Jun 18 2017 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This afternoon and Tonight... Scattered to numerous showers and thunderstorms will be increasing across region later today and especially this evening along and ahead of a southeastward moving cold front. Some strong to severe thunderstorms will be possible with this convection, especially across the Middle Red River Valley of Northeast Texas, Southeast Oklahoma and Southwest Arkansas as early as this afternoon with that threat continuing through the evening hours. Strong damaging wind gusts and large hail will be the main threats. Also flash flooding will be a threat as well as the thunderstorm activity is expected to be slow moving. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Showers and thunderstorms will continue across the region Monday and tapering off Monday night. Through the late half of the work week, the lower parts of North Central and Northwest Louisiana will see small chances for convection with a slow Northwest expansion by Friday. The next upper level trough of low pressure will affect the area into the weekend. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters may be required later today into this evening. 13
In the hours before
Special weather statement, Jun 19, 2:14 AM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Shreveport LA
214 AM CDT MON JUN 19 2017
OKZ077-190815-
McCurtain OK-
214 AM CDT MON JUN 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MCCURTAIN COUNTY
UNTIL 315 AM CDT...
At 212 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Nashoba, or 19 miles southeast of Clayton, moving south
at 20 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Pickens, Slim, Bethel, Battiest, Ringold, Mount Herman,Wright City,
Rufe and Glover.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3450 9489 3415 9471 3406 9491 3406 9516
3424 9515 3425 9505 3451 9505
TIME...MOT...LOC 0712Z 342DEG 19KT 3444 9506
24Special weather statement, Jun 19, 3:41 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
341 AM CDT MON JUN 19 2017
OKZ077-190945-
McCurtain OK-
341 AM CDT MON JUN 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MCCURTAIN COUNTY UNTIL
445 AM CDT...
At 339 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Broken Bow and right at Glover, moving south at 20 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Idabel, Broken Bow, Wright City, Millerton, Haworth, Garvin, Farmers
Hill, Holly Creek, Glover, Harris, Oak Hill and Golden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3421 9483 3372 9461 3377 9484 3381 9492
3382 9492 3382 9495 3386 9497 3385 9499
3389 9506 3411 9505
TIME...MOT...LOC 0839Z 341DEG 16KT 3408 9492
24The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 5:47 AM CDT | Special Weather Statement | SHV | Franklin, Titus | 43 min |
| Jun 19, 6:12 AM CDT | Special Weather Statement | SHV | Wood | 18 min |
| Jun 19, 6:30 AM CDT | Special Weather Statement | SHV | Camp, Wood | 30 min |
| Jun 19, 3:05 PM CDT | Special Weather Statement | SHV | De Soto | 55 min |
| Jun 19, 2:14 AM CDT | Special Weather Statement | SHV | McCurtain | 61 min |
Nearby
Special Weather Statements in Oklahoma, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.